http://dx.doi.org/10.1109/TKDE.2009.117">
 

Document Type

Journal Article

Department/Unit

Department of Computer Science

Title

Incremental maintenance of 2-hop labeling of large graphs

Language

English

Abstract

Recent interests on xml, the Semantic Web, and Web ontology, among other topics, have sparked a renewed interest on graph-structured databases. A fundamental query on graphs is the reachability test of nodes. Recently, 2-hop labeling has been proposed to index a large collection of xml and/or graphs for efficient reachability tests. However, there has been few work on updates of 2-hop labeling. This is compounded by the fact that data may often change over time. In response to these, this paper studies incremental maintenance of 2-hop labeling. We identify the main reason for the inefficiency of updates of existing 2-hop labels. We propose three updatable 2-hop labelings, hybrids of 2-hop labeling, and their incremental maintenance algorithms. The proposed 2 - hop labeling is derived from graph connectivity, as opposed to set cover which is used by most previous works. Our experimental evaluation illustrates the space efficiency and update performance of various kinds of 2-hop labelings. Our results show that our incremental maintenance algorithm can be two orders of magnitude faster than previous methods and the size of our 2-hop labeling can be comparable to existing 2-hop labeling. We conclude that there is a natural way to spare some index size for update performance in 2-hop labeling. © 2006 IEEE.

Keywords

Indexing methods, Query processing, XML/XSL/RDF

Publication Date

2010

Source Publication Title

IEEE Transactions on Knowledge and Data Engineering

Volume

22

Issue

5

Start Page

682

End Page

698

Publisher

Institute of Electrical and Electronics Engineers

ISSN (print)

10414347

ISSN (electronic)

15582191

This document is currently not available here.

Share

COinS